Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at May 23, 2013, 5:57 PM EDT for Chittenden County, Lamoille County, Vermont. It was in force for 9 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 5:57 PM EDT (21:57 UTC)
- Expired
- May 24, 2013, 3:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chittenden County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 20 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:00 PM EDT | FLASH FLOOD | 2 Ssw Underhill, VT | WATER RUNNING ACROSS BROWNS TRACE ROAD AND CULVERTS OVERFLOWING. |
| May 23, 7:53 PM EDT | FLASH FLOOD | 1 Ese Underhill, VT | 2 FEET OF WATER FLOWING OVER RIVER ROAD NEAR CHAMBERLIN FARM MARKET |
| May 23, 8:33 PM EDT | FLASH FLOOD | 1 N Underhill, VT | WATER FLOWING OVER ROUTE 15...CILLEY HILL ROAD...AND POKER HILL ROAD |
| May 23, 8:35 PM EDT | FLASH FLOOD | 2 N Richmond, VT | WATER FLOWING OVER GOVERNOR PECK ROAD |
| May 23, 8:36 PM EDT | FLASH FLOOD | 1 Wsw Richmond, VT | WATER FLOWING OVER HUNTINGTON ROAD |
| May 23, 8:47 PM EDT | FLASH FLOOD | 1 W Jericho, VT | SLEEPY HOLLOW ROAD PARTIALLY WASHED OUT |
| May 23, 8:50 PM EDT | FLASH FLOOD | 2 S Essex Junction, VT | 1-2 FEET OF WATER COVERING WHITE WATER CIRCLE |
| May 23, 9:13 PM EDT | FLASH FLOOD | Shelburne, VT | BAY ROAD IN SHELBURNE CLOSED DUE TO FLOODING |
| May 23, 9:16 PM EDT | FLASH FLOOD | 1 Ssw Cloverdale, VT | ROUTE 15 CLOSED BETWEEN COWIE ROAD AND SEYMOUR ROAD DUE TO WATER FLOWING OVER ROADWAY...POSSIBLE WASHOUT. |
| May 23, 9:23 PM EDT | FLASH FLOOD | 2 Ne Underhill Center, VT | WATER FLOWING OVER PLESANT VALLEY ROAD |
| May 23, 9:36 PM EDT | FLASH FLOOD | 1 W Jericho, VT | ROUTE 15 CLOSED NEAR WEED ROAD |
| May 23, 10:12 PM EDT | FLASH FLOOD | Underhill, VT | WIDESPREAD ROAD CLOSURES INCLUDING VT 15...CILLEY HILL RD...NORTH UNDERHILL STATION RD...PAIGE RD...AND DAUDLIN RD |
| May 23, 10:14 PM EDT | FLASH FLOOD | Cloverdale, VT | MULTIPLE ROAD CLOSURES IN WESTFORD INCLUDING VT 128... VT 15... AND OSGOOD STONE RD |
| May 23, 10:16 PM EDT | FLASH FLOOD | Jeffersonville, VT | VT 109 CLOSED DUE TO FLOODING |
| May 23, 10:17 PM EDT | FLASH FLOOD | Williston, VT | VT 116 CLOSED NEAR VAN SICKLEN ROAD |
| May 23, 10:30 PM EDT | FLASH FLOOD | 2 Ssw Cambridge, VT | 10 FOOT CULVERT WASHED OUT ON ROUTE 15 NEAR BILL COOK RD |
| May 23, 11:02 PM EDT | HEAVY RAIN 2.45 | Jeffersonville, VT | |
| May 23, 11:30 PM EDT | FLASH FLOOD | 1 Sse East Fletcher, VT | WATER FLOWING OVER VT ROUTE 108 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WGUS51 KBTV 232157
FFWBTV
VTC007-015-240100-
/O.NEW.KBTV.FF.W.0005.130523T2157Z-130524T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
557 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
CHITTENDEN COUNTY IN NORTHWEST VERMONT...
* UNTIL 900 PM EDT.
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JERICHO...UNDERHILL...CAMBRIDGE...ESSEX JUNCTION AND SOUTH
BURLINGTON.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4477 7274 4463 7265 4447 7276 4445 7280
4428 7307 4426 7330 4436 7334 4441 7331
4464 7295 4464 7291 4471 7284 4469 7280
4473 7279
$$
NEILES2 follow-up statements
556
WGUS51 KBTV 240050
FFWBTV
VTC007-015-240700-
/O.EXT.KBTV.FF.W.0005.000000T0000Z-130524T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
850 PM EDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT...
CHITTENDEN COUNTY IN NORTHWEST VERMONT...
* UNTIL 300 AM EDT FRIDAY.
* AT 842 PM EDT...FLASH FLOODING WAS REPORTED. FLASH FLOODING WILL
WASH OUT ROADS...AND HOMES AND BUSINESSES IN FLOOD PRONE AREAS MAY
BE THREATENED BY FLOOD WATERS. RIVERS AND STREAMS WILL FLOOD VERY
QUICKLY. CULVERTS...BRIDGES...AND ROADSIDE DITCHES WILL BE
OVERWHELMED BY WATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESSEX
CENTER...JONESVILLE...MT. PHILO STATE PARK...WATERVILLE...SHELBURNE
POINT...ST. GEORGE...WEST BOLTON...CAMBRIDGE...CHARLOTTE...ESSEX
JUNCTION...HINESBURG...JEFFERSONVILLE...JERICHO...JOHNSON...
RICHMOND...SHELBURNE...SOUTH BURLINGTON...WILLISTON AND UNDERHILL
STATE PARK.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4477 7274 4463 7265 4447 7276 4445 7280
4428 7307 4426 7330 4436 7334 4441 7331
4464 7295 4464 7291 4471 7284 4469 7280
4473 7279
$$
NEILES493
WGUS71 KBTV 240234
FFSBTV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1034 PM EDT THU MAY 23 2013
VTC007-015-240700-
/O.CON.KBTV.FF.W.0005.000000T0000Z-130524T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-CHITTENDEN VT-
1034 PM EDT THU MAY 23 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM EDT FOR
CHITTENDEN AND WESTERN LAMOILLE COUNTIES...
FLASH FLOODING WAS REPORTED...AND THERE ARE NUMEROUS ROAD WASHOUTS
AND CLOSURES.
AREAS THAT HAVE BEEN PARTICULARLY HARD HIT INCLUDE
JERICHO...UNDERHILL...AND CAMBRIDGE. AVOID TRAVEL IN THESE TOWNS.
ROAD WASHOUTS MAY NOT BE MARKED BY TOWN EMERGENCY CREWS...AND FLOOD
DAMAGE IS VERY HARD TO RECOGNIZE AT NIGHT.
AS THIS FLOOD EVENT PROGRESSES...FLOODING WILL CONTINUE DOWNSTREAM
ON THE BROWNS RIVER THROUGH WESTFORD...AS WELL AS ON THE LAMOILLE
THROUGH JEFFERSONVILLE...CAMBRIDGE...AND FAIRFAX.
IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT TRY TO DRIVE THROUGH FLOODWATERS...THE
ROAD MAY BE WASHED AWAY BENEATH THE WATER AND YOU COULD BE SWEPT
AWAY.
THIS IS A LIFE THREATENING SITUATION. BE ESPECIALLY ALERT FOR SUDDEN
AND RAPID RISES OF SMALL CREEKS AND STREAMS...AND BE READY TO MOVE TO
HIGHER GROUND IF YOU OBSERVE FLOODING OR ARE DIRECTED TO EVACUATE BY
EMERGENCY OFFICIALS. NEVER TRY TO WALK OR DRIVE ACROSS A FLOODED
ROAD...IF YOUR VEHICLE BECOMES STRANDED ABANDON IT IMMEDIATELY AND
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4477 7274 4463 7265 4447 7276 4445 7280
4428 7307 4426 7330 4436 7334 4441 7331
4464 7295 4464 7291 4471 7284 4469 7280
4473 7279
$$
HANSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at May 23, 4:54 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 23, 4:54 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
454 PM EDT THU MAY 23 2013
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING. SOME THUNDERSTORMS WILL HAVE VERY HEAVY DOWNPOURS AND
GUSTY WINDS. LOCALIZED FLASH FLOODING IS A CONCERN AS SOME STORMS
WILL MOVE REPEATEDLY OVER THE SAME AREAS THAT HAVE ALREADY RECEIVE
COPIOUS AMOUNTS OF RAINFALL OVER THE PAST COUPLE DAYS. EXPECT MORE
RAIN FRIDAY THROUGH SUNDAY AS A NOREASTER FORMS OFF THE NEW
ENGLAND COAST. BELOW NORMAL TEMPERATURES WILL BE EXPECTED AS WELL.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 454 PM EDT THURSDAY...LITTLE CHANGE TO THE FORECAST THROUGH
THIS EVENING EXCEPT HAVE TRIED TO SHOW MORE COOLING TO
TEMPERATURES FROM NORTHWEST TO SOUTHEAST ASSOCIATED WITH COLD
FRONT PUSHING TOWARD KMSS WHERE TEMPS FALL QUICKLY BACK INTO THE
50S AND 40S NOT THAT FAR AWAY.
LAPS SOUNDING SHOW SATURATED ATMOSPHERIC COLUMNS...TALL SKINNY
CAPE VALUES OF UP TO 1300 J/KG. WARM CLOUD DEPTHS RUNNING NEAR 4KM
AND PW VALUES NEAR 1.70". BEING IN THE RIGHT ENTRANCE REGION OF
THE UPPER LEVEL JET ALL CONTINUE TO INDICATE THE THREAT OF VERY
EFFICIENT WARM PROCESSES...1 TO 3" HOUR RAINFALL TOTALS...AND
POTENTIAL FOR FLASH FLOODING. MODEL CONSENSUS SEEMS TO FAVOR TWO
SW-NE ORIENTATED AREAS, ONE IN THE WESTERN ADIRONDACKS AND ANOTHER
ACROSS SOUTH CENTRAL AND NE VT. THIS SEEMS TO BE DEVELOPING ON
RADAR. SOME AREAS HAVE HAD 2 INCHES OF RAIN ALREADY THIS WEEK SO
CONTINUED FLASH FLOOD WATCH UNTIL EARLY TOMORROW MORNING FOR MOST
OF THE NORTH COUNTRY.
FALLING TEMPERATURES CONTINUE FROM NW TO SE OVERNIGHT WITH THREAT
OF THUNDERSTORMS TAPERING OFF OVERNIGHT AS COLD FRONT PUSHES
SLOWLY SOUTH.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 454 PM EDT THURSDAY...MODELS ARE CONSISTENT WITH THE FRONT
BECOMING NEARLY STATIONARY OVER SOUTHERN NEW ENGLAND ON FRIDAY AS
SIGNIFICANT SHORT WAVE DIVES SOUTH FROM THE GREAT LAKES TOWARD THE
MID ATLANTIC COAST WITH OVER 100M 12H HGT FALLS REACHING THE
DELMARMA AREA BY 00Z SAT THEN ROTATE NORTH TO CAPE COD BY 00Z SUNDAY.
SURFACE LOW PRESSURE DEVELOPS ALONG THE FRONT OVER SOUTHERN NEW
ENGLAND THEN WAITS FOR THE UPPER LOW TO BECOME VERTICALLY STACKED.
STRONG QG FORCING, WARM MOISTURE ADVECTION, AND STRONG LOW-MID
LEVEL FRONTOGENESIS TO COMBINE TO BRING RAIN TO THE NORTH COUNTRY.
TEMPERATURES WILL BE QUITE COLD FOR THIS TIME OF YEAR WITH
TEMPERATURES DROPPING THROUGH THE 50S IN THE VALLEYS AND INTO THE
40S IN THE MOUNTAINS ON FRIDAY. COLD TEMPERATURES WILL CONTINUE
THROUGH SATURDAY WITH LOTS OF CLOUDS AND PERIODS OF RAIN THROUGH
SATURDAY NIGHT AS UPPER LOW CUTS OFF OVER SOUTHERN NEW ENGLAND.
EXPECTING LOW TEMPERATURE MOSTLY IN THE 40S BUT SOME UPPER 30S
POSSIBLE IN THE MOUNTAINS. HAVE ALSO PUT A BIT OF WET SNOW AT THE
MOUNTAIN SUMMITS (ABOVE 2500 FT) ESPECIALLY SAT NIGHT. IT WOULD
APPEAR THAT ANOTHER 0.75-1.50" OF STEADIER LIGHT TO MODERATE RAIN
CAN BE EXPECTED THROUGH SUNDAY.
LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 454 PM EDT THURSDAY...UPPER LEVEL LOW PRESSURE SYSTEM WILL
BEGIN TO MOVE AWAY ON SUNDAY...HOW FAST REMAINS SOMEWHAT OF A
QUESTION. LEANED TOWARD THE EMCWF WHICH IS NOT GREAT NEWS FOR THE
THOUSANDS OF PEOPLE AROUND SUNDAY MORNING FOR THE MARATHON IN BURLINGTON.
KEPT A HIGH CHANCE OF SHOWERS GOING ON SUNDAY, HIGHEST IN THE
MORNING, BUT THERE COULD BE PERIODS WITHOUT SHOWERS AS WELL.
RIGHT NOW TEMPERATURES IN THE LOW 40S SUNDAY MORNING AND AND LOW
TO MID 50S IN THE AFTERNOON LOOK TO BE QUITE COLD FOR MAY WITH
BREEZY NORTH WINDS.
ON MONDAY THE UPPER LOW SHOULD BE MOVING FAR ENOUGH AWAY
FOR PARTLY CLOUDY TO SUNNY SKIES AND TEMPERATURES MOVING BACK INTO
THE 60S.
A SIGNIFICANT WARMING TREND WILL TAKE PLACE TUE-THU WITH
SOME CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING THE FORECAST BY
WED AND THU AS TEMPERATURE BECOME MORE SUMMER-LIKE WITH RETURNING
HUMDITY AS FLOW BECOMES SOUTHWEST WITH A BERMUDA HIGH FORMING.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...VFR/MVFR COND THIS AFTNOON AS RW/TRW DEVELOP
OVER AREA. THRU 00Z FRI...VSBY 2-5SM IN -RW/FG W/ LOWEST VSBY IN
TRW. CEILINGS RANGING FROM BKN015-035 W/ LWR CEILINGS FOR CB/TRW
DEVELOPMENT. AFT 00Z FRI...-RW/FG WILL PERSIST WITH VSBY DOWN TO
3-6SM. CEILINGS WILL DROP TO MAINLY OVC010-015 W/ SCT CLDS BLW
OVC010. WINDS SSW 10-20KTS THRU 00Z-02Z FRI THEN SHIFTING TO NW-
NE 5-15KTS.
OUTLOOK 18Z FRIDAY THROUGH TUESDAY...THE COMBINATION OF A SFC
BOUNDARY AND ASSOCIATED LOW PRES WL KEEP SHOWERS IN THE TAF SITES
THRU THE WEEKEND. THESE SHOWERS WL PRODUCE PERIODS OF MVFR CIGS
WITH SOME IFR CONDITIONS POSSIBLE...ESPECIALLY AT NIGHT. IN
ADDITION...BREEZY NORTHWEST WINDS WL DEVELOP AS SFC LOW PRES
TRACKS INTO THE GULF OF MAINE ON SUNDAY. A SLOW CLRING TREND IS
ANTICIPATED ON MONDAY...W/ VFR CONDITIONS TUESDAY.
&&
.HYDROLOGY...
AS OF 415 AM THURSDAY...FLASH FLOOD WATCH EXISTS FROM NOON TODAY
UNTIL 8AM FRIDAY FROM THE NORTHERN ADIRONDACKS EASTWARD TO THE
CONNECTICUT RIVER VALLEY. WATCH FOR MULTIPLE STORMS TO TRACK OVER
THE SAME AREA AND COMBINED WITH RAINFALL RATES AS MUCH AS 1 TO 2
INCHES PER HOUR...FLASH FLOODING MAY RESULT. THE THREAT WILL
TRANSITION ON FRIDAY FROM FLASH FLOODING TO POTENTIAL RIVER
FLOODING AS MORE SHOWERS AND THUNDERSTORMS WILL EXIST OVER THE
AREA ON FRIDAY. THIS SITUATION WILL HAVE TO BE MONITORED.
&&
.MARINE...
A LAKE THUNDERSTORM ADVISORY IS IN EFFECT FOR TONIGHT FOR THE
ENTIRE LAKE AREA. THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE
LAKE TONIGHT AS A FRONTAL BOUNDARY MOVES IN FROM THE WEST.
EXPECTING HEAVY RAINFALL TO OCCUR WITH ANY POTENTIAL
STORMS...ALONG WITH STRONG WIND/WAVE OCCURRENCE IN VICINITY OF ANY
THUNDER.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ001>012-
016>019.
NY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ028>031-034-
035.
&&
SYNOPSIS...SISSON
NEAR TERM...SISSON
SHORT TERM...SISSON
LONG TERM...SISSON
AVIATION...JN/TABER
HYDROLOGY...
MARINE...Hazardous weather outlook, May 23, 4:50 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 450 AM EDT THU MAY 23 2013 NYZ028>031-034-035-VTZ001>012-016>019-240900- EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 450 AM EDT THU MAY 23 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS COMBINED WITH THE FACT THAT STORMS WILL BE MOVING OVER THE SAME AREA SUGGESTS FLASH FLOODING WILL BE POSSIBLE OVER MOST OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. BE AWARE OF SHARPLY CHANGING CONDITIONS THIS AFTERNOON AND TONIGHT THAT COULD LEAD TO FLASH FLOODING. BE PREPARED TO TAKE QUICK ACTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SHOWERS AND STORMS ARE EXPECTED ON FRIDAY WITH SHOWERS LINGERING INTO SATURDAY AND PARTS OF SUNDAY. THIS MAY LEAD TO FLOODING ON AREA WATERWAYS AND THE SITUATION WILL NEED TO BE CLOSELY MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ026-027-087-240900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 450 AM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. EXPECT OCCASIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. EVENSON
In the hours before
Special weather statement, May 23, 3:29 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT THU MAY 23 2013
NYZ028-VTZ001-002-005-006-016-232030-
EASTERN CLINTON NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
329 PM EDT THU MAY 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH FRANKLIN...NORTH
CENTRAL CHITTENDEN...NORTHWESTERN LAMOILLE...SOUTHEASTERN CLINTON AND
SOUTHERN GRAND ISLE COUNTIES...
AT 325 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOLIDAY POINT TO BURTON ISLAND STATE PARK TO PROVIDENCE ISLAND...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND BRIEF TORRENTIAL RAINFALL ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
HIGHGATE SPRINGS...EXIT 22 I89...SHELDON SPRINGS...SHELDON
JUNCTION...WEST BERKSHIRE...LAKE CARMI STATE PARK...BERKSHIRE...
ENOSBURG FALLS...BELVIDERE CORNERS...ENOSBURG CENTER...SOUTH
RICHFORD...MONTGOMERY...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
LAT...LON 4501 7256 4494 7254 4488 7253 4475 7262
4457 7342 4472 7331 4501 7314 4502 7309
4502 7257
JMGSpecial weather statement, May 23, 3:53 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT THU MAY 23 2013
NYZ028-VTZ002-005-006-016-017-232045-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
LAMOILLE VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
353 PM EDT THU MAY 23 2013
...HEAVY RAINFALL WILL MOVE THROUGH CHITTENDEN...SOUTHEASTERN
CLINTON...SOUTHWESTERN FRANKLIN AND WESTERN LAMOILLE COUNTIES...
AT 348 PM EDT...A LINE OF STORMS PRODUCING HEAVY RAINFALL WERE
LOCATED FROM GEORGIA CENTER TO COLCHESTER POINT...MOVING EAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE SHOWERS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 17 I89...EXIT 14 I89...HINESBURG...FAIRFAX...NORTH WILLISTON...
WILLISTON...CLOVERDALE...BUELS GORE...CAMBRIDGE JUNCTION...NORTH
CAMBRIDGE...BELVIDERE JUNCTION...SOUTH CAMBRIDGE...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
LAT...LON 4474 7262 4445 7279 4441 7284 4436 7283
4436 7286 4429 7291 4421 7293 4422 7296
4430 7298 4427 7317 4431 7333 4448 7330
4455 7334 4454 7341 4458 7338 4456 7335
4460 7326 4468 7323 4476 7325
NEILESSpecial weather statement, May 23, 4:05 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT THU MAY 23 2013
VTZ005-017-232045-
EASTERN CHITTENDEN VT-WESTERN CHITTENDEN VT-
405 PM EDT THU MAY 23 2013
...HEAVY RAINFALL WILL MOVE THROUGH CHITTENDEN COUNTY...
AT 359 PM EDT...A STORM PRODUCING VERY HEAVY RAINFALL WAS NEAR
BURLINGTON...MOVING SOUTHEAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS. POOR DRAINAGE AREAS IN DOWNTOWN
BURLINGTON WILL LIKELY FLOOD AGAIN.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4444 7287 4428 7306 4428 7308 4442 7330
4443 7329 4450 7331 4451 7332 4454 7333
4462 7324
NEILESSpecial weather statement, May 23, 5:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
500 PM EDT THU MAY 23 2013
VTZ003-004-007-232200-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
500 PM EDT THU MAY 23 2013
...HEAVY RAINFALL WILL MOVE THROUGH NORTHEASTERN CALEDONIA...NORTHERN
ESSEX AND ORLEANS COUNTIES...
AT 457 PM EDT...A STORM PRODUCING HEAVY RAINFALL WAS NEAR SOUTH
NEWPORT...MOVING EAST AT 35 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 27 I91...NEWPORT...MORGAN CENTER...MORGAN...WARREN GORE...ISLAND
POND...AVERYS GORE...NORTON...AVERILL...WALLACE POND...
STEWARTSTOWN...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4500 7147 4499 7153 4490 7150 4486 7155
4479 7156 4475 7162 4470 7159 4473 7244
4478 7257 4484 7253 4495 7255 4501 7254
4502 7146
NEILESSpecial weather statement, May 23, 5:06 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
506 PM EDT THU MAY 23 2013
VTZ003-006>008-017-232200-
CALEDONIA VT-EASTERN CHITTENDEN VT-LAMOILLE VT-ORLEANS VT-
WASHINGTON VT-
506 PM EDT THU MAY 23 2013
...HEAVY RAINFALL WILL MOVE THROUGH LAMOILLE...NORTHERN WASHINGTON...
NORTHWESTERN CALEDONIA...SOUTHEASTERN CHITTENDEN AND SOUTHWESTERN
ORLEANS COUNTIES...
AT 502 PM EDT...A STORM PRODUCING HEAVY RAINFALL WAS LOCATED FROM
BELVIDERE CORNERS TO JONESVILLE...MOVING EAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH DUXBURY...EDEN MILLS...WATERBURY...STOWE...ALBANY...NORTH
WOLCOTT...EXIT 8 I89...MIDDLESEX CENTER...ELMORE...WORCESTER...
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4471 7205 4422 7238 4428 7297 4430 7298
4431 7302 4437 7303 4438 7305 4479 7272
4480 7268
NEILESSpecial weather statement, May 23, 5:36 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
536 PM EDT THU MAY 23 2013
VTZ005-009-017-018-232230-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-
536 PM EDT THU MAY 23 2013
...HEAVY RAINFALL WILL MOVE THROUGH CHITTENDEN AND NORTHERN ADDISON
COUNTIES...
AT 531 PM EDT...STORMS PRODUCING VERY HEAVY RAINFALL WERE NEARLY
STATIONARY OVER UNDERHILL...WILLISTON...SHELBURNE...RICHMOND...AND
SOUTH BURLINGTON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4463 7292 4455 7281 4446 7284 4445 7281
4440 7284 4438 7281 4436 7283 4436 7286
4429 7291 4416 7295 4416 7293 4413 7339
4418 7340 4428 7331 4436 7334 4443 7329
4456 7336 4460 7326 4471 7323
NEILESThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:26 PM EDT | Special Weather Statement | BTV | Orleans | 49 min |
| May 22, 11:48 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 57 min |
| May 23, 12:46 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Lamoille, Orleans, Washington | 59 min |
| May 23, 1:50 AM EDT | Special Weather Statement | BTV | Caledonia, Orleans, Washington | 55 min |
| May 23, 4:33 AM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 23 hr |
| May 23, 3:29 PM EDT | Special Weather Statement | BTV | Franklin | 61 min |
| May 23, 3:53 PM EDT | Special Weather Statement | BTV | Chittenden | 52 min |
| May 23, 4:05 PM EDT | Special Weather Statement | BTV | Chittenden | 40 min |
| May 23, 5:00 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 60 min |
| May 23, 5:06 PM EDT | Special Weather Statement | BTV | Lamoille, Washington | 54 min |
| May 23, 5:36 PM EDT | Special Weather Statement | BTV | Chittenden | 54 min |
| May 23, 6:20 PM EDT | Special Weather Statement | BTV | Essex, Lamoille, Orleans | 55 min |
| May 23, 7:41 PM EDT | River Flood Warning | BTV | Orleans | 4 days |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.